Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 90, NWS Jackson, MS

March 3, 20086 counties in Mississippi

NWS Jackson, MS issued this tornado warning at Mar 3, 2008, 9:45 PM CST for 6 counties in Mississippi. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 3, 2008, 9:45 PM CST (03:45 UTC)
Expired
Mar 3, 2008, 10:15 PM CST
In force
30 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Covington County, MS, Forrest County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Marion County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 3, 9:52 PM CSTTSTM WND DMG7 Se Sumrall, MSPOWER LINES DOWN AT THE INTERSECTION OF HIGHWAY 98 AND HIGHWAY 589.
Mar 3, 10:15 PM CSTHAIL 12 W Moselle, MSREPORTED NEAR THE MOSELLE EXIT ON INTERSTATE 59...ALONG WITH A FUNNEL CLOUD SIGHTING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 2:25 PM CSTTornado WatchSPC11 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 040345
TORJAN
MSC031-035-065-067-073-091-040415-
/O.NEW.KJAN.TO.W.0090.080304T0345Z-080304T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
945 PM CST MON MAR 3 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  NORTHEASTERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  SOUTHEASTERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
  NORTHWESTERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHWESTERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...
  NORTHWESTERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 1015 PM CST

* AT 945 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR IMPROVE...
  OR 11 MILES EAST OF COLUMBIA...MOVING NORTHEAST AT 50 MPH.

* THE TORNADO WILL BE NEAR...
  6 MILES SOUTHEAST OF MELBA BY 950 PM CST...
  SUMRALL BY 955 PM CST...
  SANFORD BY 1005 PM CST...
  MOSELLE BY 1010 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3170 8948 3151 8920 3118 8967 3142 8977
TIME...MOT...LOC 0345Z 227DEG 46KT 3133 8964

$$
BYB
2 follow-up statements
000 
WWUS54 KJAN 040357
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
956 PM CST MON MAR 3 2008

MSC091-040406-
/O.CAN.KJAN.TO.W.0090.000000T0000Z-080304T0415Z/
MARION MS-
956 PM CST MON MAR 3 2008

...THE TORNADO WARNING FOR NORTHEASTERN MARION COUNTY IS CANCELLED...

THE TORNADIC CIRCULATION HAS MOVED EAST OF THE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING
FOR EASTERN MISSISSIPPI.

LAT...LON 3151 8968 3170 8948 3151 8920 3124 8960
TIME...MOT...LOC 0356Z 227DEG 46KT 3142 8955

$$

MSC031-035-065-067-073-040415-
/O.CON.KJAN.TO.W.0090.000000T0000Z-080304T0415Z/
COVINGTON MS-JONES MS-FORREST MS-LAMAR MS-JEFFERSON DAVIS MS-
956 PM CST MON MAR 3 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CST FOR
SOUTHEASTERN JEFFERSON DAVIS...NORTHWESTERN LAMAR...NORTHWESTERN
FORREST...SOUTHWESTERN JONES AND SOUTHEASTERN COVINGTON COUNTIES...

AT 956 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR SUMRALL...OR 13 MILES WEST OF WEST
HATTIESBURG...MOVING NORTHEAST AT 50 MPH.

THE TORNADO WILL BE NEAR...
  SANFORD AND SEMINARY BY 1005 PM CST...
  7 MILES NORTHWEST OF MOSELLE BY 1015 PM CST...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING  
DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING
FOR EASTERN MISSISSIPPI.

LAT...LON 3151 8968 3170 8948 3151 8920 3124 8960
TIME...MOT...LOC 0356Z 227DEG 46KT 3142 8955

$$

BYB
000 
WWUS54 KJAN 040411
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1011 PM CST MON MAR 3 2008

MSC065-040421-
/O.CAN.KJAN.TO.W.0090.000000T0000Z-080304T0415Z/
JEFFERSON DAVIS MS-
1011 PM CST MON MAR 3 2008

...THE TORNADO WARNING FOR SOUTHEASTERN JEFFERSON DAVIS COUNTY IS
CANCELLED...

THE TORNADIC CIRCULATION HAS MOVED EAST OF THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST TUESDAY MORNING
FOR EASTERN MISSISSIPPI.

LAT...LON 3133 8947 3154 8957 3170 8948 3151 8920
TIME...MOT...LOC 0411Z 227DEG 46KT 3144 8939

$$

MSC031-035-067-073-040415-
/O.CON.KJAN.TO.W.0090.000000T0000Z-080304T0415Z/
COVINGTON MS-JONES MS-FORREST MS-LAMAR MS-
1011 PM CST MON MAR 3 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CST FOR NORTH
CENTRAL LAMAR...EXTREME NORTHWESTERN FORREST...SOUTHWESTERN JONES AND
SOUTHEASTERN COVINGTON COUNTIES...

AT 1011 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS 
TORNADO WAS LOCATED 7 MILES NORTHWEST OF WEST HATTIESBURG NORTHEAST 
AT 50 MPH.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST TUESDAY MORNING
FOR EASTERN MISSISSIPPI.

LAT...LON 3133 8947 3154 8957 3170 8948 3151 8920
TIME...MOT...LOC 0411Z 227DEG 46KT 3144 8939

$$

BYB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 3, 9:39 PM CST, 6 minutes earlier.

Area forecast discussion, Mar 3, 9:39 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
939 PM CST MON MAR 3 2008

.UPDATE...WILL NOT MAKE ANY ADJUSTMENTS TO THE FORECAST AT THIS TIME.
TWEAKED THE HOURLY VALUES TO ACCOUNT FOR CURRENT CONDITIONS.
TEMPERATURES AND DEWPOINTS WERE FALLING FAST BEHIND THE BOUNDARY.
TEMPERATURES AROUND GLH WERE ALREADY DOWN TO 49 DEGREES. THE CENTER
OF THE LOW APPEARED TO BE RIGHT OVER CENTRAL MISSISSIPPI AND STORMS
WERE REALLY FIRING UP OVER THE SOUTHERN HALF OF THE CWA...WHERE
MOISTURE AND INSTABILITY WERE BETTER. WINDS ACROSS THE SOUTHEAST WERE
PICKING UP ACROSS THE EAST ALSO...WITH SEVERAL OBS REPORTING WIND
GUSTS NEAR 60MPH. A LKY IS IN EFFECT...SO WILL HANDLE THE GUSTY WINDS
WITH AN SPS SINCE IT WILL BE SHORT-TERM EFFECT AHEAD OF THE LINE.
OTHERWISE...WILL NOT MAKE ANY ADJUSTMENTS TO THE FORECAST AT THIS TIME.

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS THE
AREA. THUNDERSTORMS HAVE MOVED EAST OF GLH...WITH A SHOWERS
LINGERING OVER THE AREA. LIGHT RAIN AND LOW CEILINGS WILL CONTINUE
THROUGH MIDNIGHT. THE RAIN SHOULD END AROUND 6Z...BUT CEILINGS WILL
LIKELY REMAIN FROM 1000-1500 FT. AT THIS TIME...LOOKS LIKE CEILINGS
WILL LOWER TO 500FT AROUND 9Z. COLD AIR WILL MOVE INTO THE
REGION...SO OVER-RUNNING PRECIP MAY BE A MIX OF VERY LIGHT RAIN AND
SNOW. THE TIMING HAS CHANGED A LITTLE...WITH THE MODELS SUGGESTING
IT WILL BE EARLY TO MID MORNING BEFORE ANYTHING DEVELOPS. SIMILAR
CONDITIONS ARE LIKELY AT GWO AND EVENTUALLY GTR. WILL NOT MAKE ANY
BIG CHANGES FROM THE CURRENT FORECAST. THUNDERSTORMS WILL BE LIKELY
FOR HBG AND MEI WITHING THE HOUR. RAINFALL HAS REDUCED VISIBILITIES
TO LESS THAN A MILE IN THUNDERSTORMS AND WIND GUSTS WERE AROUND
40KTS. CEILINGS HAVE REMAINED AROUND 1500FT OR GREATER. SHOULD SEE
LOWER CEILINGS BRIEFLY IN THUNDERSTORMS. HOLDING THUNDERSTORMS IN
FOR THOSE AREAS THROUGH 8Z SEEMS OK...WILL AMEND AS NEEDED. SHOWERS
AND A FEW THUNDERSTORMS WILL MOVE THROUGH GTR...WILL GO WITH
CONDITIONS SIMILAR TO GWO THROUGH 6Z. EXPECTING CEILINGS AROUND
500FT TO DEVELOP ACROSS THE AREA FROM 6-9Z. CEILINGS WILL GRADUALLY
INCREASE THROUGH 18Z. VFR CONDITIONS SHOULD PREVAIL AFTER 18Z...WITH
WINDS BELOW 10KTS AND CEILINGS GREATER 3KFT. SKIES SHOULD CLEAR
ACROSS THE REGION BY 00Z AND CONTINUE THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       42  49  31  65 / 100  14   0   0
MERIDIAN      47  51  32  65 / 100  21   0   0
VICKSBURG     41  50  33  66 / 100   9   0   0
HATTIESBURG   47  54  33  66 /  96  13   0   0
NATCHEZ       40  49  31  66 / 100   3   0   0
GREENVILLE    36  44  33  62 / 100  19   0   0
GREENWOOD     40  41  31  62 / 100  20   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 6 AM CST TUESDAY FOR MSZ018-019-025>066-
     072>074.

LA...LAKE WIND ADVISORY UNTIL 6 AM CST TUESDAY FOR LAZ007>009-015-016-
     023>026.

AR...LAKE WIND ADVISORY UNTIL 6 AM CST TUESDAY FOR ARZ074-075.

&&

7
Hazardous weather outlook, Mar 3, 9:10 PM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
910 PM CST MON MAR 3 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
042015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
230 PM CST MON MAR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER WITH WIDESPREAD DAMAGING WINDS AND LARGE HAIL WILL BE
POSSIBLE EAST OF INTERSTATE 55 TONIGHT...WITH SEVERE WEATHER EXITING
THE REGION TO THE EAST AROUND MIDNIGHT. TORNADOES WILL ALSO BE
POSSIBLE.

A LARGE AND POWERFUL STORM SYSTEM APPROACHING THE SYSTEM WILL
CONTINUE TO IGNITE SEVERE THUNDERSTORM ACTIVITY AS IT MOVES INTO THE
LOWER MISSISSIPPI VALLEY REGION. AHEAD OF THE STRONG COLD FRONT...
THIS MOISTURE WILL COMBINE WITH VERY STRONG WIND SHEAR TO PRODUCE A
MAJOR SEVERE WEATHER EPISODE AND THE POTENTIAL FOR TORNADOES.

IN ADDITION TO THE SEVERE WEATHER RISK...SOUTHERLY WINDS AHEAD OF
THE COLD FRONT WILL OCCASIONALLY GUST UP TO 35 TO 40 MPH OVER MUCH
OF THE AREA THIS EVENING. WINDS SHOULD SUBSIDE SOME LATER TONIGHT...
BUT WIND GUSTS TO 20 TO 25 MPH WILL STILL BE COMMON...ESPECIALLY
OVER EASTERN MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS UNDERWAY THIS AFTERNOON AND TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

In the hours before

Local storm report, Mar 3, 6:38 PM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
638 PM CST MON MAR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TORNADO          4 ESE CARY              32.78N 90.86W
03/03/2008                   SHARKEY            MS   TRAINED SPOTTER

            BRIEF TORNADO TOUCH DOWN JUST ESE OF CARY.

&&

CME
Local storm report, Mar 3, 8:56 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
856 PM CST MON MAR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     FLASH FLOOD      NW MORTON               32.36N 89.66W
03/03/2008                   SCOTT              MS   EMERGENCY MNGR

            WATER OVER A FEW ROADS NEAR THE BRANCH COMMUNITY, HWY 481
            AND PICKEL RD.

&&

CME
Local storm report, Mar 3, 9:31 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
931 PM CST MON MAR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             MAGEE                   31.87N 89.73W
03/03/2008  E0.25 INCH       SIMPSON            MS   EMERGENCY MNGR

0915 PM     TSTM WND GST     3 SE MAGEE              31.84N 89.70W
03/03/2008  E60.00 MPH       SIMPSON            MS   EMERGENCY MNGR

            WINDS WERE ESTIMATED AT ABOUT 60 MPH A FEW MILES
            SOUTHEAST OF MAGEE.

0920 PM     NON-TSTM WND GST MERIDIAN                32.38N 88.71W
03/03/2008  M60.00 MPH       LAUDERDALE         MS   EMERGENCY MNGR

            ALSO HAD TREES DOWN NEAR THE LAUDERDALE COMMUNITY.
            GRADIENT WINDS NOT DIRECTLY ASSOCIATED WITH
            THUNDERSTORMS.

&&

HAMRICK
Local storm report, Mar 3, 9:39 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
939 PM CST MON MAR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     LIGHTNING        COLUMBIA                31.26N 89.83W
03/03/2008                   MARION             MS   EMERGENCY MNGR

            2 HOMES STRUCK AND ON FIRE, SERVICE STATION ALSO STRUCK
            AND ON FIRE. LOCATIONS WERE IN THE COUNTY.

&&

CME
Special weather statement, Mar 3, 9:39 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
939 PM CST MON MAR 3 2008

MSZ045-046-051-052-057-058-065-066-073-074-040545-
NESHOBA-KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE-COVINGTON-JONES-
LAMAR-FORREST-
INCLUDING THE CITIES OF...PHILADELPHIA...PEARL RIVER...DE KALB...
SCOOBA...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN...
BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...
COLLINS...MOUNT OLIVE...LAUREL...WEST HATTIESBURG...LUMBERTON...
PURVIS...HATTIESBURG
939 PM CST MON MAR 3 2008

...STRONG SOUTH WIND EAST MISSISSIPPI AHEAD OF THUNDERSTORM LINE...

SOUTH WIND WILL INTENSIFY RAPIDLY JUST AHEAD OF THE LINE OF
THUNDERSTORMS MOVING ACROSS EAST CENTRAL AND SOUTHEAST MISSISSIPPI
THIS EVENING. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WILL OCCUR WITH
POSSIBLE GUSTS NEAR 50 MPH.

THESE WIND SPEEDS WILL BE MORE THAN SUFFICIENT TO KNOCK DOWN TREES
AND POWER LINES.

WIND GUSTS OF THIS INTENSITY CAN BRING DOWN LARGE LIMBS AND
TREES...CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. LOOSE OBJECTS
SHOULD BE SECURED. EXERCISE CAUTION WHEN VENTURING OUTDOORS.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 6:12 PM CSTTornado WarningJANJefferson Davis, Lawrence, Marion48 min
Mar 3, 6:57 PM CSTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith33 min
Mar 3, 7:07 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln23 min
Mar 3, 7:27 PM CSTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lincoln63 min
Mar 3, 7:52 PM CSTFlash Flood WarningJANCopiah, Lincoln3 hr
Mar 3, 8:28 PM CSTTornado WarningJANCopiah, Jefferson Davis, Lawrence, Simpson47 min
Mar 3, 8:38 PM CSTTornado WarningJANMadison, Rankin, Scott23 min
Mar 3, 8:56 PM CSTFlash Flood WarningJANRankin, Scott, Smith3 hr
Mar 3, 9:02 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith28 min
Mar 3, 9:08 PM CSTSevere Thunderstorm WarningJANLeake, Rankin, Scott, Smith52 min
Mar 3, 9:11 PM CSTTornado WarningJANSimpson, Smith34 min
Mar 3, 9:12 PM CSTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Lamar, Marion48 min
Mar 3, 9:18 PM CSTTornado WarningJANLamar, Marion27 min
Mar 3, 9:25 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jefferson Davis, Jones, Smith50 min
Mar 3, 9:30 PM CSTTornado WarningJANJasper, Newton, Scott, Smith45 min
Mar 3, 10:06 PM CSTSevere Thunderstorm WarningJANJasper, Kemper, Lauderdale, Neshoba, Newton54 min
Mar 3, 10:14 PM CSTTornado WarningJANCovington, Forrest, Jones31 min
Mar 3, 10:21 PM CSTSevere Thunderstorm WarningJANForrest, Jones, Lamar54 min
Mar 3, 10:27 PM CSTTornado WarningJANKemper, Lauderdale48 min
Mar 3, 10:46 PM CSTTornado WarningJANClarke, Jasper, Jones29 min
Mar 3, 10:53 PM CSTTornado WarningJANJasper, Lauderdale, Newton52 min
Mar 3, 10:56 PM CSTTornado WarningJANClarke, Jasper49 min
Mar 3, 11:10 PM CSTTornado WarningJANClarke35 min
Mar 3, 11:14 PM CSTSevere Thunderstorm WarningJANKemper31 min
Mar 3, 11:21 PM CSTSevere Thunderstorm WarningJANClarke32 min
Mar 3, 11:25 PM CSTTornado WarningJANKemper25 min
Mar 3, 11:31 PM CSTSevere Thunderstorm WarningJANForrest29 min
Mar 4, 9:59 AM CSTRiver Flood WarningJANNeshoba23 hr
Mar 4, 10:39 AM CSTRiver Flood WarningJANAttala, Holmes3 days

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.